Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


New and still learning about all this
Jan 12, 2001

Dear Dr. I was diagnosed early last fall with a viral load of 91,000 and t-cells of 750. I had a negative test in May of 2000, so I know my contraction of HIV occurred sometime in 2000. I was immediately placed on Sustiva and Combivir. After two months my viral load dropped to 750 and my t-cells were unchanged. In the two months since then my viral load has only dropped to 250. My doc had indicated previously he thought I would be undetectable by now. I am not tolerating the Sustiva and Combivir well. I also take very large doses of Depakote and Tegretol for a seizure disorder I've had for some time. I am extremely compliant and have only missed one dose in four months. Another little complication occurred in December when I was diagnosed with HPV in my colon and a pre-cancerous lesion which was removed. Anyway, my doc thinks I should continue with my present regimen and told me I should be satisfied if I can keep my viral load in its current range. I probably would, except I am almost incapacitated by the side effects. What do you think?

Response from Dr. Holodniy

I think you will still see a decrease in viral load. In some patients it may take 6 months or longer to get to < 50.

MH



Previous
Skin changes
Next
Antibodies and the HIV virus

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement